Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 2, 2015, 12:36 PM EDT for Orange County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 12:36 PM EDT (16:36 UTC)
- Expired
- Aug 2, 2015, 1:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WWUS82 KMLB 021636
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1236 PM EDT SUN AUG 2 2015
FLZ045-053-144-021730-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
1236 PM EDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 130 PM EDT...
AT 1235 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
OVER CHAMPIONS GATE...OR NEAR INTERCESSION CITY...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...THE THEME
PARKS...ORLANDO...KISSIMMEE...OCOEE...SAINT CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THE STORMS...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2841 8177 2861 8138 2816 8109 2808 8135
2809 8145 2806 8145 2806 8144 2805 8146
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166 2835 8172
TIME...MOT...LOC 1635Z 248DEG 35KT 2826 8159
$$
PENDERGRASTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:43 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 2, 8:43 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 843 AM EDT SUN AUG 2 2015 .DISCUSSION... ...LOCALLY HEAVY RAINFALL AND GUSTY WINDS WITH STORMS AGAIN TODAY... SYNOPTIC SETUP THIS MORNING LOOK SIMILAR TO YESTERDAY WITH WEAK SURFACE LOW OVER THE FAR NE GULF/FL PANHANDLE AND QUASI-STATIONARY FRONTAL BOUNDARY SITUATED OVER THE DEEP SOUTH AND SOUTHEAST U.S. WESTERN ATLANTIC RIDGE AXIS HAS CREPT A LITTLE FURTHER NORTH TO AROUND LAKE OKEECHOBEE WITH LOW LEVEL FLOW OVERALL BACKED A LITTLE MORE SOUTHERLY ACROSS THE REGION THIS MORNING. MORNING SOUNDINGS SHOW ATMOSPHERE REMAINS VERY MOIST AROUND 2" WITH SOUTH- SOUTHWESTERLY FLOW 15-20KTS FROM JUST ABOVE THE SURFACE TO 5KFT AND 30-35KTS FROM 5-10KFT. MESOSCALE MODELS SHOW CURRENT CONVECTION NEAR TAMPA BAY AREA KICKING OUT AN OUTFLOW BOUNDARY BY MID MORNING AND HELPING TO INITIATE SCATTERED ACTIVITY ACROSS THE REGION. MID LEVEL CLOUD COVER WILL REMAIN A HURDLE TO OVERCOME...THOUGH THE FIRST FEW VIS SAT PICTURES THIS MORNING DO SHOW SOME BREAKS THAT SHOULD ALLOW FOR HEATING. BOUNDARY INTERACTIONS WILL KEEP ACTIVITY GOING WITH SCATTERED TO NUMEROUS SHOWERS AND ISOLD STORMS PUSHING QUICKLY FROM SW TO NE THROUGH THE AFTERNOON. THE MAIN THREATS WITH STRONGER ACTIVITY WILL CONTINUE TO BE HEAVY DOWNPOURS...GUSTY WINDS TO AROUND 50 MPH AND FREQUENT LIGHTNING IN A FEW CELLS. MARINERS ON INLAND LAKES AS WELL AS ACROSS THE INTRACOASTAL/NEAR SHORE ATLANTIC WATERS WILL NEED TO KEEP AN EYE TO THE SKY WESTWARD FOR DEVELOPING/APPROACHING STORMS. && .AVIATION...OVERALL SIMILAR PATTERN IN PLACE AS PREVIOUS COUPLE OF DAYS WITH SEVERAL LAYERS OF MID-HIGH CIGS THIS MORNING ABOVE FL120. ONGOING ACTIVITY NEAR TAMPA BAY REACHING INTO KLEE/KISM/ORLANDO AIRPORTS AFTER 14Z...AND ADDITIONAL SHRA/TSRA DEVELOPING INTO THE EARLY AFTERNOON BECOMING SCT-NMRS AGAIN AT TIMES THROUGH THE AFTN/EARLY EVENING. TEMPO IFR/MVFR IN SHRA/TSRA WITH WINDS GUSTS TO 40KTS POSSIBLE WITH ANY CONVECTION. GUSTY S/SW SURFACE WINDS DEVELOPING AFTER 14Z WITH SUSTAINED 10- 15KTS AND GUSTS TO 20KTS OUTSIDE OF CONVECTION. ALONG THE TREASURE COAST WINDS WILL BE LIGHTER AND MAY BACK TO S/SSE AS THE SFC RIDGE AXIS LIES NEAR LAKE OKEECHOBEE. && .MARINE...WESTERN ATLANTIC RIDGE AXIS HAS DRIFTED A LITTLE FURTHER NORTH TO AROUND LAKE OKEECHOBEE THIS MORNING...WHICH HAS WEAKENED THE GRADIENT SLIGHTLY ACROSS THE LOCAL ATLANTIC. OBSERVATIONS STILL GUSTY S/SSW WINDS AROUND 15KTS OFFSHORE/NORTH OF SEBASTIAN INLET...SO WILL KEEP CAUTIONARY STATEMENTS UP THROUGH THE AFTERNOON. SOUTH OF SEBASTIAN INLET...SOUTH WINDS 10-15KTS WILL BACK A LITTLE MORE S/SE IN THE AFTERNOON. SEAS 2-3 FT NEAR SHORE AND 3-4 FT OFFSHORE. WINDS/SEAS WILL BE LOCALLY HIGHER INVOF QUICK MOVING OFFSHORE SHOWERS/STORMS. OFFSHORE MOVING LIGHTNING STORMS REMAIN A THREAT THROUGH THE DAY/EVENING AND COVERAGE WILL BE FAIRLY HIGH LATER TODAY. MARINERS SHOULD REMEMBER THAT STRONG WINDS MAY ARRIVE WELL AHEAD OF RAIN AND LIGHTNING. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && MOSES/PENDERGRAST
Hazardous weather outlook, Aug 2, 9:02 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 902 AM EDT SUN AUG 2 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 902 AM EDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SHOWERS AND STORMS WILL SWEEP ACROSS THE FLORIDA PENINSULA AGAIN FROM THE WEST WITH ADDITIONAL LIGHTNING STORMS DEVELOPING IN THE VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS CENTRAL FLORIDA. COVERAGE OF SHOWERS AND STORMS WILL INCREASE ACROSS THE AREA THROUGH THE AFTERNOON AND EARLY EVENING WITH NUMEROUS BOUNDARY COLLISIONS. A FEW STRONGER STORMS THAT MAY PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH...ESPECIALLY ALONG STORM OUTFLOWS AND BOUNDARY COLLISIONS. .FLOOD IMPACT... PERSISTENT HEAVY SHOWERS WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF 2 TO 3 INCHES. THIS MAY LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS CAUSING NUISANCE WATER PONDING ON ROADWAYS. .RIP CURRENT IMPACT... A SMALL EASTERLY SWELL ALONG WITH THE FULL MOON WILL LEAD TO A MODERATE THREAT FOR RIP CURRENTS NORTH OF CAPE CANAVERAL AND A LOW THREAT ALONG THE BREVARD AND TREASURE COASTS. THE THREAT WILL BE GREATEST DURING THE AFTERNOON AND EARLY EVENING DUE TO TIDAL EFFECTS. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 34 KNOTS. STORM MOTION WILL BE TO THE EAST OR NORTHEAST AT 15 TO 20 KNOTS. THERE IS A HIGH LIKELIHOOD OF COASTAL WIND GUSTS EXCEEDING 35 MPH THIS AFTERNOON NORTH OF PORT CANAVERAL AS STORMS MOVE OFFSHORE FROM THE MAINLAND. MARINERS SHOULD REMEMBER THAT STRONG WINDS MAY ARRIVE WELL AHEAD OF RAIN AND LIGHTNING. INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. .WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS OFFSHORE AND NORTH OF SEBASTIAN INLET WILL PROMOTE POOR BOATING CONDITIONS FOR SMALL CRAFT. SMALL CRAFT SHOULD EXERCISE CAUTION HERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MOIST SOUTH TO SOUTHWEST WIND FLOW WILL KEEP THE COVERAGE OF AFTERNOON STORMS GREATER THAN NORMAL SUNDAY AND EARLY NEXT WEEK. A LOWER BUT MORE SEASONAL COVERAGE OF SHOWERS AND STORMS RETURNS TO THE FORECAST FROM MID WEEK INTO LAKE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. NWS MELBOURNE RAINFALL OBSERVERS ARE REQUESTED TO RELAY ANY RAINFALL MEASUREMENTS OF 3 INCHES OR GREATER TODAY TO THE NWS. PENDERGRAST
In the hours before
Special weather statement, Aug 2, 10:41 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1041 AM EDT SUN AUG 2 2015
FLZ045-053-144-021545-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
1041 AM EDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 1145 AM EDT...
AT 1040 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF FOUR CORNERS...OR 13 MILES WEST OF CELEBRATION...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST ORLANDO...KISSIMMEE...OCOEE...WINTER GARDEN AND WINDERMERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2841 8189 2864 8145 2829 8129 2822 8153
2826 8156 2826 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186
TIME...MOT...LOC 1440Z 242DEG 25KT 2829 8176
PENDERGRASTSpecial weather statement, Aug 2, 12:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1236 PM EDT SUN AUG 2 2015
FLZ045-053-144-021730-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
1236 PM EDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 130 PM EDT...
AT 1235 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
OVER CHAMPIONS GATE...OR NEAR INTERCESSION CITY...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...THE THEME
PARKS...ORLANDO...KISSIMMEE...OCOEE...SAINT CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THE STORMS...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2841 8177 2861 8138 2816 8109 2808 8135
2809 8145 2806 8145 2806 8144 2805 8146
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166 2835 8172
TIME...MOT...LOC 1635Z 248DEG 35KT 2826 8159
PENDERGRASTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:03 PM EDT | Special Weather Statement | MLB | Okeechobee | 27 min |
| Aug 2, 10:41 AM EDT | Special Weather Statement | MLB | Orange | 64 min |
| Aug 2, 2:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Aug 2, 3:27 PM EDT | Special Marine Warning | MLB | 63 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.